Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Prolonged period, advised to take iron pills, pause500, bleeding light but not stopped. Reason?

Doctor, i m 19 years old and my period continued till 12th day after which i consulted a doctor.she prescribed to take iron pills and pause 500, 3 tablets a day.also she advised for bleeding become light now but not completely stopped yet.I m really afraid what could be the possible reasons...please help me..
Asked On : Sat, 1 Sep 2012
Answers:  2 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
Jan 2016
Hallow Dear,

Pause 500 is a medicine which contains Tranexamic Acid. This medicine tries to control bleeding by making alterations in the bleeding and clotting properties of the blood.

The bleeding you are having seems to be due to hormonal imbalance. If Tranexamic Acid cannot control it, you may take some Progestational medicine like Deviry with your Gynaecologist's advice. These pills will stop the bleeding completely. After stoppage of bleeding, when you discontinue these pills, the bleeding will start again after about 4-7 days; however, this bleeding will be very moderate and will stop of its own.

You have been given iron to recoup the loss of blood. Along with them, please take high protein diet.

You may get ultrasonography done. If any organic lesion is found in the genital tract (i.e. fibroid uterus) you may require different modality of the treatment. However, since this is your first experience of such bleeding, such possibility is very remote. At this age, the possibility of hormonal imbalance is more. You may give a fair trial of progesterone and observe. If it goes on recurring and does not respond to the hormonal treatment, you may opt for ultrasonography investigation.

I would advise you to get Thyroid function test (T3, T4, TSH) done. At this age, Thyroid dysfunctions are commonly known and do cause menstrual problems. If found, you may need the required support.

Please visit to your Gynaecologist.

I hope this will help you.

Dr. Nishikant Shrotri
Answered: Fri, 29 Jul 2016
I find this answer helpful
OBGYN, Gynecologic Oncology Dr. Vijyaben Patel's  Response
Hi, there are two possibilities either hormonal disturbanse or sub clinical infection. Short course of antibiotics may resolve your problem. If not then only you have to go for hormonal treatment.
Answered: Mon, 22 Feb 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor